Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 27, NWS Fort Worth, TX

August 19, 2004Freestone County, Texas

NWS Fort Worth, TX issued this tornado warning at Aug 19, 2004, 4:03 PM CDT for Freestone County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2004, 4:03 PM CDT (21:03 UTC)
Expired
Aug 19, 2004, 4:45 PM CDT
In force
42 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Freestone County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 150 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
673 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 192103
TORFTW
TXC161-192145-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
402 PM CDT THU AUG 19 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  FREESTONE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 445 PM CDT

* AT 402 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 3
  MILES NORTHWEST OF TEAGUE...MOVING SOUTHEAST AT 30 MPH. 

* THE TORNADO IS EXPECTED TO BE NEAR...
  TEAGUE AROUND 410 PM CDT

OTHER LOCATIONS IN THE WARNING INCLUDE FAIRFIELD.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.

LAT...LON 3149 9615 3155 9630 3161 9633 3164 9635
      3179 9628 3176 9622 3176 9617 3173 9611
      3166 9579 3162 9579

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Aug 19, 3:04 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 19, 3:04 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
304 PM CDT THU AUG 19 2004

.DISCUSSION...
SHORT TERM...UPPER DISTURBANCE NOW MOVING ACROSS AREA EXPECTED TO
MOVE TO NORTHEAST THIS EVENING. SECOND UPPER DISTURBANCE EXPECTED TO
MOVE ACROSS AREA TOMORROW...BEGINNING TOMORROW MORNING. 12Z RUN HAS
BIG CHANGE ON FRONT...NEVER BRINGS DRIER AIR INTO NORTH TEXAS BUT
STALLS IT ALONG THE RED RIVER COUNTIES. MODELS ARE ALSO SPLIT ON
PRECIP. GFS/NGM PREFER FRIDAY PRECIP ACROSS NORTHERN HALF OF CWA
AND ETA/MESOETA BRING PRECIP ACROSS SOUTHERN HALF...THUS
UNCERTAINTY IN TOMORROW POPS. TEMPS WILL REMAIN RELATIVELY COOL FOR
THIS TIME OF YEAR WITH HIGHS IN THE MID TO UPPER 80S TOMORROW AND
LOWS IN THE LOW 70S. 60S WOULD NOT BE OUT OF THE QUESTION IF THE
SKIES CLEAR...BUT I DO NOT EXPECT MUCH CLEARING.

OVER THE WEEKEND...UPPER DISTURBANCES CONTINUE TO MOVE ACROSS AREA
BUT TIMING IS LESS CERTAIN. IT STILL SEEMS THAT I CANNOT RULE OUT
PRECIP...SATURDAY SEEMS LIKE CHANCE POPS STARTING IN EAST AND
SPREADING WEST. SUNDAY POPS ARE SLIGHT SOUTH AND CHANCE NORTH.

BY MONDAY RIDGE TRIES TO BUILD IN FROM THE WEST AND PRECIP CHANCES
ARE LOW TO NIL WITH A BIT OF WARMING TO MID 90S FOR HIGHS AND MID
70S FOR LOWS. RIGHT NOW THIS LOOKS LIKE IT WILL LAST THROUGH
WEDNESDAY.              84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  87  75  89 /  60  60  40  40
WACO, TX              74  91  75  94 /  50  50  50  40
PARIS, TX             70  85  73  88 /  80  60  40  40
DENTON, TX            72  86  73  89 /  60  60  40  40
MCKINNEY, TX          72  86  73  89 /  60  60  40  40
DALLAS, TX            73  87  75  89 /  60  60  40  40
TERRELL, TX           72  87  75  89 /  60  50  40  40
CORSICANA, TX         73  89  75  92 /  60  50  50  40
TEMPLE, TX            74  91  74  94 /  50  50  50  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

84
Hazardous weather outlook, Aug 19, 3:05 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
305 PM CDT THU AUG 19 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200900-
ANDERSON TX-BELL TX-BOSQUE TX-COLLIN TX-COMANCHE TX-COOKE TX-
CORYELL TX-DALLAS TX-DELTA TX-DENTON TX-EASTLAND TX-ELLIS TX-
ERATH TX-FALLS TX-FANNIN TX-FREESTONE TX-GRAYSON TX-HAMILTON TX-
HENDERSON TX-HILL TX-HOOD TX-HOPKINS TX-HUNT TX-JACK TX-JOHNSON TX-
KAUFMAN TX-LAMAR TX-LAMPASAS TX-LEON TX-LIMESTONE TX-MCLENNAN TX-
MILAM TX-MILLS TX-MONTAGUE TX-NAVARRO TX-PALO PINTO TX-PARKER TX-
RAINS TX-ROBERTSON TX-ROCKWALL TX-SOMERVELL TX-STEPHENS TX-
TARRANT TX-VAN ZANDT TX-WISE TX-YOUNG TX-
250 PM CDT THU AUG 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT...MAINLY EAST OF A
BOWIE...FORT WORTH...HILLSBORO...FRANKLIN LINE. SCATTERED
THUNDERSTORMS WILL OCCUR WEST OF THIS LINE. TONIGHTS STORMS WILL
PRODUCE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING. DAMAGING WINDS AND
SMALL HAIL ARE POSSIBLE THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY...AS A
STATIONARY FRONT REMAINS NEAR OR IMMEDIATELY SOUTH OF THE RED RIVER.
HEAVY RAINFALL...GUSTY WINDS...AND LIGHTNING WILL BE THE MAIN THREATS
WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...IN THE
PATH OF THE STRONGEST STORMS.

In the hours before

Special weather statement, Aug 19, 11:39 AM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 AM CDT THU AUG 19 2004

TXZ103-118-191800-

DENTON-TARRANT-
1139 AM CDT THU AUG 19 2004

...SIGNIFICANT WEATHER UPDATE...

AT 1138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN
AREA OF MODERATE TO HEAVY RAINFALL OVER MUCH OF TARRANT COUNTY...AND
OVER SOUTHERN DENTON COUNTY. MOVEMENT WAS NORTHEAST AT 35 MPH.

THIS RAIN AREA IS NOT AS STRONG AS THE THUNDERSTORMS WHICH AFFECTED
TARRANT AND DENTON COUNTIES EARLIER. HOWEVER...AN ADDITIONAL 3/4
INCH OF RAIN IS POSSIBLE. THIS RAINFALL MAY AGGRAVATE ANY LINGERING
FLOODING OF INTERSECTIONS AND LOW-LYING AREAS. AVOID THESE AREAS AND
DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 11:50 AM CDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 AM CDT THU AUG 19 2004

TXZ144-191730-
BOSQUE-
1150 AM CDT THU AUG 19 2004

...SIGNIFICANT WEATHER UPDATE...

AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF MERIDIAN...MOVING
NORTHEAST AT 25 MPH.

MORGAN AND WALNUT SPRINGS ARE IN THE PATH OF THIS STORM.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 12:46 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1246 PM CDT THU AUG 19 2004

TXZ133-145-191845-

HILL-JOHNSON-
1246 PM CDT THU AUG 19 2004

...SIGNIFICANT WEATHER UPDATE FOR HILL AND JOHNSON COUNTIES...

AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 15 MILES SOUTH OF CLEBURNE...MOVING NORTHEAST
AT 15 MPH.

ALVARADO...GRANDVIEW AND VENUS ARE IN THE PATH OF THIS STORM.

VERY HEAVY RAIN AND WIND GUSTS OF 30 TO 40 MPH ARE LIKELY WITH THIS
STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 2:27 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
227 PM CDT THU AUG 19 2004

TXZ146-192030-
NAVARRO-
227 PM CDT THU AUG 19 2004

...SIGNIFICANT WEATHER UPDATE...

AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BLOOMING GROVE...MOVING
EAST AT 20 MPH.

BLOOMING GROVE...CORSICANA...DAWSON AND KERENS ARE IN THE PATH OF
THIS STORM.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
Special weather statement, Aug 19, 2:44 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CDT THU AUG 19 2004

TXZ121-192045-
KAUFMAN-
244 PM CDT THU AUG 19 2004

...SIGNIFICANT WEATHER UPDATE...

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF ROSSER...MOVING NORTHEAST
AT 30 MPH.

CRANDALL...FORNEY...KAUFMAN...KEMP AND TERRELL ARE IN THE PATH OF
THIS STORM.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREA SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 19, 3:28 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
328 PM CDT THU AUG 19 2004

TXZ122-192130-
VAN ZANDT-
328 PM CDT THU AUG 19 2004

...SIGNIFICANT WEATHER UPDATE...

AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
EDGEWOOD TO 9 MILES NORTHEAST OF KEMP TO 3 MILES NORTHWEST OF
MABANK...MOVING EAST AT 30 MPH.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS LINE
OF STORMS AS IT MOVES ACROSS VAN ZANDT COUNTY.

CANTON...EDGEWOOD...GRAND SALINE...VAN AND WILLS POINT ARE IN THE
PATH OF THIS LINE OF STORMS.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 6:18 AM CDTFlash Flood WarningFWDTarrant3 hr
Aug 19, 6:53 AM CDTFlash Flood WarningFWDDenton2 hr
Aug 19, 1:38 PM CDTSevere Thunderstorm WarningFWDEllis, Hill67 min
Aug 19, 1:41 PM CDTFlash Flood WarningFWDComanche, Hamilton, Mills3 hr
Aug 19, 1:54 PM CDTFlash Flood WarningFWDJohnson3 hr
Aug 19, 2:05 PM CDTFlash Flood WarningFWDEllis115 min
Aug 19, 3:04 PM CDTSevere Thunderstorm WarningFWDKaufman41 min
Aug 19, 3:25 PM CDTFlash Flood WarningFWDNavarro3 hr
Aug 19, 4:45 PM CDTFlash Flood WarningFWDComanche, Hamilton, Mills2 hr
Aug 19, 4:55 PM CDTFlash Flood WarningFWDFreestone3 hr
Aug 19, 5:43 PM CDTFlash Flood WarningFWDAnderson3 hr
Aug 19, 6:50 PM CDTFlash Flood WarningFWDMills115 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.